I'm not sure this is really the most relevant place to ask this but I'm having trouble find a good forum about this.
I have a heart murmur, idiopathic epilepsy, polycystic ovarian syndrome, sleep apnea, and carpal tunnel. When i was diagnosed with my heart murmur a few years ago, I was checked out and told my only concern over it would be that I'd need to take antibiotics before dental surgery
I've had epilepsy all my life but was told I outgrew it (quite a few times actually). It returned this past year with a vengence. I've always had a little trouble with getting out of breath, but it was previously attributed to being out of shape. When I started keppra, my problems breathing increased, and they've increased with every dosage, but keppra doesn't cause breathing problems. I'm currently on 2,500/mgs a day.
The breathing problems are the worst when I'm also taking desogen (i'd been on it in the past without problems). I stopped the desogen until I can talk to a gynocologist about this connection, but that was two weeks ago and I'm still having breathing difficulty. Its just not as severe as it was before. Because of the pcos, and catamenial epilepsy, I can't just say no to birth control - its a necessity
Today the general doctor prescribed an inhaler and ordered a PFT. I've had a normal echo and chest x-ray in july. She said if the pft doesn't show anything, then she'll refer me to a pulmonologist, and speculated that the noise in my heart might be related to these breathing problems. - On sometimes I can't even walk downstairs in my house without needing to stop to catch my breath. I frequently get "hiccups" - loud gasps for air, sometimes loud enough that people think I'm screaming. These aren't seizures, and they are increasing while my seizures decrease. I had an EEG on Tuesday and my heart felt like it was vibrating after I did 2 minutes of rapid, shallow breathing - I then had the hiccups for the rest of the day, and I'm still having some today. My right side also becomes numb almost immediately upon my elevating it, but my left side is fine - if I put both feet in the air, my right foot will be so numb I can't stand on it, and my left won't have even begun to fall asleep
Now I don't know exactly what my problem is (could be trouble with the bronchial tubes), but I know its aggravated by the medicine I'm taking. Is it normal for problems like a heart murmur to be magnified from taking prescription drugs. I've been told by 2 different doctors that the keppra can't be responsible for my breathing difficulty, but I find it quite odd how it gets worse after each dosage increase
Also what questions should I be trying to get answered. I'm not at all familiar with heart or breathing trouble
*Oh yes, and I've had more blood tests than I can count in the past few months. Many CBCs, TSH, T3, T4, cortisol, , mono (never been exposed), lyme disease, and quite a few rare and genetic things that an endocrinologist tested me for. WIth the exception of my hormones, they've all been normal